Quotation Colaneri, Katia, Eksi-Altay, Zehra, Frey, Rüdiger, Szölgyenyi, Michaela. 2020. Optimal Liquidation under Partial Information with Price Impact. Stochastic Processes and their Applications. 130 (4), 1913-1946.


RIS


BibTeX

Abstract

We study the optimal liquidation problem in a market model where the bid price follows a geometric pure jump process whose local characteristics are driven by an unobservable finite-state Markov chain and by the liquidation rate. This model is consistent with stylized facts of high frequency data such as the discrete nature of tick data and the clustering in the order flow. We include both temporary and permanent effects into our analysis. We use stochastic filtering to reduce the optimal liquidation problem to an equivalent optimization problem under complete information. This leads to a stochastic control problem for piecewise deterministic Markov processes (PDMPs). We carry out a detailed mathematical analysis of this problem. In particular, we derive the optimality equation for the value function, we characterize the value function as continuous viscosity solution of the associated dynamic programming equation, and we prove a novel comparison result. The paper concludes with numerical results illustrating the impact of partial information and price impact on the value function and on the optimal liquidation rate.

Tags

Press 'enter' for creating the tag

Publication's profile

Status of publication Published
Affiliation WU
Type of publication Journal article
Journal Stochastic Processes and their Applications
Citation Index SCI
WU-Journal-Rating new FIN-A
Language English
Title Optimal Liquidation under Partial Information with Price Impact
Volume 130
Number 4
Year 2020
Page from 1913
Page to 1946
Reviewed? Y
DOI https://doi.org/10.1016/j.spa.2019.06.004
Open Access N

Associations

Projects
Stochastic Filtering and Corporate and Sovereign Credit Risk
People
Eksi-Altay, Zehra (Details)
Frey, Rüdiger (Details)
External
Colaneri, Katia (University of Rome Tor Vergata, Italy)
Szölgyenyi, Michaela (University of Klagenfurt, Austria)
Organization
Institute for Statistics and Mathematics IN (Details)
Research areas (ÖSTAT Classification 'Statistik Austria')
1118 Probability theory (Details)
1137 Financial mathematics (Details)
Google Scholar: Search